Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

189 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for pain in esophagus following injury

Answered by
Dr.
Dr. Deepashree

ENT Specialist

Practicing since :2004

Answered : 937 Questions

default
Posted on Tue, 26 Aug 2014 in Ear, Nose and Throat Problems
Question: 5 weeks ago I swallowed an egg that had been fried in bacon grease. There was some grease on the egg and when I swallowed it I burnt my throat and esophagus. Although my throat has healed I am still feeling a raw pain in my esophagus when I swallow. Also, a dull pain throughout the day in my chest and the middle of my back. Will this most probably heal itself in the coming weeks or should I have a Dr. physically look down my throat with a scope and check out if there is any damage? What damage might have occured?
doctor
Answered by Dr. Deepashree 19 minutes later
Brief Answer:
consult gastro enterologist , get endoscopy done.

Detailed Answer:
Hi, thanks for your query.
It's been 5 weeks since you ate this egg.
Any wound or burn must have healed by now.
If symptoms are still persisting, I would suspect an oesophageal ulcer or erosive lesion in the wall of oesophagus.
In my opinion, I would suggest you to consult a gastroenterologist and get an endoscopy done.
This will give a clear picture of what has happened.
In most cases, a patient would benefit from proton pump inhibitors + prokinetcs drugs.
Mucaine gel 10 ml thrice daily before food is also known to help in these cases.
Hope my answers have helped you.
Pleased to help you further. Thanks.
Above answer was peer-reviewed by : Dr. Vinay Bhardwaj
doctor
default
Follow up: Dr. Deepashree 17 minutes later
The Dr. I saw prescribed Omeprazole to see if it might speed the healing process and scheduled an endoscopy. Because the endoscopy will cost me over $900 do you think I should take the Omeprazole for a month first. I don't want to pay the $900 just to have the Dr. tell me it will heal on its own in a few more weeks.

doctor
Answered by Dr. Deepashree 3 minutes later
Brief Answer:
Yes u can take.

Detailed Answer:
Hi, thanks for your follow up query.
Yes , omeprazole is a proton pump inhibitors.
You can take it for another 4 weeks and see.
Take Mucaine syrup along with it.
These both together will help to heal the lesions.
Avoid oily and spicy foods.
Pleased to help you further. Thanks.
Above answer was peer-reviewed by : Dr. Vinay Bhardwaj
doctor
default
Follow up: Dr. Deepashree 25 minutes later
Thank you for your response. One more question, if I proceed with this course of action and wait a month (taking Omeprazole/Mucaine syrup) to see if it will heal before I invest in the Endoscopy is there any danger of doing permanent damage to my esophagus. I am just trying to weigh the risks of waiting to the cost of the Endoscopy.
Hoping for a response to my last inquiry.
doctor
Answered by Dr. Deepashree 11 hours later
Brief Answer:
No danger.

Detailed Answer:
Hi, there is no danger in waiting.
You can get it done after a month.
No problem. Thanks.
Above answer was peer-reviewed by : Dr. Bhagyalaxmi Nalaparaju
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication
Medical Topics ,   ,  

Recent questions on  Proton pump

doctor1 MD

What is h-pyloric? I think that's what the doctor mentioned as a possibility about my stomach and intestinal problems.

doctor1 MD

Hi doctor, I am 36 years of age with 71 kg as weight and 5 ft 8 inch height. since last 1 year at times I feel burning sensation around heart area which lasts for 5-10 minutes.its occurenCe is twice and thrice in 15 days. I have got all checkup...

doctor1 MD

hi, I have had a constant and increasing pain behind my left breast for almost 2 weeks now. I don't know if it is related, but I have also had 2 days during these two weeks of vomiting . any ideas what this could be from?

doctor1 MD

Dear Doctor,

Recently, 3 different nights, I have been awakened with discomfort in my rib cage, like a balloon being blown up inside me. I can't seem to burp or pass gas when this happens. Feels as if there is no room for my lungs to breathe and like my heart is beating slower. I took Gas-X and it goes away in about 20 minutes. I have a history of acid reflux which is under control with Prevacid. Could I have a problem with not enough good bacteria in my gut due to taking the proton pump inhibitors for several years or could this be something more serious? Thank you.

doctor1 MD

Hello

I'm on my 2nd day of having chest pains in the middle of my chest. Almost a burning sensation but it can hurt with sharp movement or rolling over in bed. I'm a 31 yr old female with no family history of anything like this. I'm not in agony but very aware my chest hurts. Any suggestions? Thank you

doctor1 MD

my brother 25 years old was diagnosed with a mild case of OCD and was given lustral as the primary treatment, a month later he started complaining of stomach pain and heatburn, he consulted his primary physician and gave him a proton pump inhibitor. A week later, he started feeling dizzy, and today he fainted, and admitted to the ER department CBC findings are insignificant but there was hematemesis . He is irritable, a little confused, pale, and having shock. Tests and exams to be performed tomorrow morning, but am very worried. Please advice.

doctor1 MD

Dear Sir,
I have so much gastric problems with headeque & bloating & constipation for last 5-6 years, Doctor has adviced me to take adiza tablet for 2-3 months. I have finished my couse. But till now i am not well. i have the same problem.
A have also nervs pain in right leg's upper side.I have consulted with neurologists & examined so many tests.
I had low VitB12, Doctor has advised me to take mythicobol Injection for 12 weeks as per week. Now i am very frustrated with my health.Pls advice me on my email [ YYYY@YYYY ].
Best regards
Ravi Kishor Singh